Search Discussions

Main Content

  • michd2006
    I have developed optic nerve disfunction...probable optic neuritis.  Saw optic neuro yesterday due to increased problems with left eye for 4 days.  Started with SEVERE headache on friday, it was debilitating so I slept most of the day and night after getting done with work.  Over the weekend stayed positive and active, Monday almost a head on collision while driving....the other vehicle was a bright red garbage truck, didn't see it at first due to losing some of the vision in my left eye (I drive a right handed vehicle while delivering the mail) avoid the collision with time to spare but scared the crap out of me.  Finished the mail route carefully.

    My eye doctor is recommending 3 IV steroid treatments each 1000mg of solumedrol.  I had 3 treatments 6/27, 7/1 and 7/2 (this is when I had my dx of MS and  was  to treat my 2nd relapse) and the last one on 8/3.  My neuro wanted to do 3 treatments once a month for 3 months while copaxone "kicks in". 

    So if I do this recommended treatment from the eye doctor I will have a total of 7000 mg of IV steriods from 6/28 to 3 days from now!!!!  Is this too much?
    I really have to do something for the double wandering vision in the left eye and the loss of peripheral field. 

    Just wondering if anyone else has had this much steriods in a short period of time.  I am 43 years old and I don't want swiss cheese bones by the time I am in my 50's or sooner.

    I had 3000 mg of steriods in January 2012 with my first clinical episode. 

    My eye doctor said I don't have to do the treatment, and let the neuritis run the course, all the steriod will do is shorten the duration of the neuritis.  It should correct itself in about 6 weeks but the next two weeks, if it is the neuritis may cause more vision loss during the two weeks then resolve within six weeks.

    Oh and I was just released to go back to work on 8/19.....now this......can't really work as a nurse in the ER with double vision.....seriously would love to get a break from this ......but the reality is it is what it is.
  • Bobo
    It depends on how much you trust the doctor-mine had said the longer with no steroids, the more damage may linger once the optic neuritis is over. Maybe double check with your neurologist about the amount of the dosage and the recommended course. Thinking of you-cheers.
  • pineapplequeen13
    The same thing happened to me. It put me in the ER. Then an MRI. Then they told me I had MS. But they put me on Prednisone and a lot of it in the ER and put me in the ICU because if rased my blood sugar so high. I'm still on it and my eye hasn't gotten any better. But I still drive and get around. Has yours gotten better? I was wearing an eye patch for a bit so it wouldn't make me sick but my Dr. Told me not to bc there was nothing wrong with my accual eye. Just my optic nerve. 

Related Content

You may find some of this other information useful